Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 216, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 20, 2007, 9:53 AM CDT for Bexar County, Guadalupe County, Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2007, 9:53 AM CDT (14:53 UTC)
- Expired
- Jun 20, 2007, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bexar County, TX, Guadalupe County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3598 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 201456
FFWEWX
TXC029-187-325-201800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SEGUIN...
MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...
* UNTIL 100 PM CDT
* AT 955 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN
AREA OF RAIN...VERY HEAVY AT TIMES...FROM SEGUIN TO SAN ANTONIO
TO HONDO...MOVING SOUTH AT 30 MPH. RAINFALL AMOUNTS OF 1 TO 3
INCHES IS LIKELY. THESE SHOWERS AND THUNDERSTORMS WILL
CAUSE FLOODING AT LOW WATER CROSSING AND IN LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZORN...
WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST.
HEDWIG...SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...RIO
MEDINA...OLMOS PARK...NEW BERLIN...MICO...MCQUEENEY...
MARION...LIVE OAK...LEON VALLEY...LEON SPRINGS...LACKLAND
AFB...KIRBY...KINGSBURY...HOLLYWOOD PARK...HILL COUNTRY
VILLAGE...HELOTES...GERONIMO...FAIR OAKS RANCH...CROSS
MOUNTAIN...CIBOLO...CHINA GROVE AND ALAMO HEIGHTS
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2939 9784 2939 9812 2945 9815 2913 9842
2925 9881 2910 9882 2910 9941 2962 9941
2962 9899 2956 9896 2972 9878 2976 9856
2972 9844 2976 9841 2974 9836 2967 9839
2959 9832 2969 9808 2985 9790 2966 9765
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:39 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 20, 9:39 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 939 AM CDT WED JUN 20 2007 .UPDATE... UPDATED FORECAST TO DROP THE SEVERE THUNDERSTORM WATCH AND RECONFIGURE 1ST PERIOD POPS WITH DECAYING MCS OVER THE CENTER OF OUR CWFA. ALSO DROPPED 1ST PERIOD MAX TEMPS BY 1-4 DEGREES GIVEN RAIN-COOLING. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 636 AM CDT WED JUN 20 2007/ AVIATION... MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL LOCATIONS AFTER 06Z TONIGHT. PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/ UPDATE... HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT. PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/ UPDATE... HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET... GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES. DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/ DISCUSSION... RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES, UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY. SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 75 94 72 95 / 50 20 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 90 71 93 70 95 / 50 20 20 10 10 DEL RIO INTL AIRPORT 89 75 94 73 94 / 70 30 - 10 - SAN ANTONIO INTL AIRPORT 89 74 92 72 93 / 80 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/08/DC
Hazardous weather outlook, Jun 20, 3:56 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 AM CDT WED JUN 20 2007 TXZ171>173-183>194-202>209-217>225-228-210900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 356 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN AREAS OF AUSTIN AND SAN ANTONIO. THE MAIN THREAT IS DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 55 min |
| Jun 20, 9:46 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jun 20, 10:44 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.